Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Missed a dose of Atripla
Sep 11, 2009

I missed my dose last night. I fell asleep and didnt wake up until the alarm went off this AM. I am freaking just a little. I have been on it since 8/15/08 and 2 months on it I was undetectable and my cd4 was at 350. I know all my tests have been fine since (cd4 incresing well) and my DR is pleased with everything. Will missing the one dose last night do any harm?. I need something to put my mind at ease. Thanks!

Response from Dr. Sherer

You can put your mind at ease, you should be OK, though I hope that you were not so anxious that you neglected to take your next dose as soon as you realized the oversight, rather than waiting until the next regular time!

See an earler answer in this website today - while its never a good idea to miss a dose, you have a little more flexibility in dosing intervals once you have achieved the level of an undetectable viral load. Although a single missed dose is sufficient to lead to drug resistance, it is much less common in patients who have already become undetectable, because the virus takes a few days to resume full replication after a drug is discontinued.

I urge you to talk to your doctor about this episode, to ensure that you take steps for it not to happen again, and to talk about this response. Remember that you are in this for the long haul, and you have to fight the temptation to over react to every up and down. Its a roller coaster, and you'll need to develop a thick skin to help you deal with HIV respectfully without letting it dominate your life.


Previous
More info on Darunavir + return to Efavirenz

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement